MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Codes Dent in Material (2526); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The device was used for ebd treating obstructive jaundice.When the user advanced the stent over the wire guide, it became kinked near the distal tip of the wire guide.The strainer was used.Another manufacturer's device was used instead.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent'.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: 1 x zebd-7-10 of lot c1653051 number was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 10th of january 2020.A kinks were noted at the 2nd, 3rd & 5th portholes on the tapered end on the pigtail.Kinks were noted on the 2nd & 3rd porthole of the non-tapered end of the pigtail.A 0.035" wire guide does not pass the kinks.Image review: n/a.Documents review including ifu review: prior to distribution all zebd-7-10 are subjected to visual and functional checks to ensure device integrity.A review of the manufacturing records for zebd-7-10 of lot number c1653051 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1653051.The instructions for use, ifu0045-7 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, ifu0045-7: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred while being straightened as it was being loaded onto the wire guide.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The device was used for ebd treating obstructive jaundice.When the user advanced the stent over the wire guide, it became kinked near the distal tip of the wire guide.The strainer was used.Another manufacturer's device was used instead. the device was used for ebd treating obstructive jaundice.When the user advanced the stent over the wire guide, it became kinked near the proximal tip of the wire guide.The strainer was used.Another manufacturer's device was used instead.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent'.
 
Event or Problem Description
The device was used for ebd treating obstructive jaundice.When the user advanced the stent over the wire guide, it became kinked near the distal tip of the wire guide.The strainer was used.Another manufacturer's device was used instead.
 
Additional Manufacturer Narrative

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9472532
Report Number3001845648-2019-00718
Device Sequence Number11451058
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)220923(10)C1653051
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC1653051
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/07/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
11/21/2019
11/21/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/14/2020
02/12/2020
03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1